MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21393
Medical Device Problem Codes Break (1069); Crack (1135); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Damage like a crack next to a hole at the one side of the pig tails was found.Updated on dec 16th by (b)(6).When the physician was about to use the product, damage like a crack next to a hole at the one side of the pig tails was found prior to use.Another zebd-7-4 was used to complete the procedure instead.
 
Additional Manufacturer Narrative
Device evaluation: 1 x zebd-7-4 of lot number c1642748 was returned to cirl open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 10th january 2020.A kink was noted at 5th porthole on the tapered end and the 4th porthole on the non-tapered end a black ink mark was noted.A 0.035 wireguide does not pass the kink.Image review: n/a.Documents review including ifu review: prior to distribution all zebd-7-4 are subjected to visual and functional checks to ensure device integrity.A review of the manufacturing records for zebd-7-4 of lot number c1642748 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1642748.The instructions for use, ifu0045-7 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, the user is instructed by the instructions for use, ifu0045-7: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be that the kink occurred during the handling of the device in preparation such as being loaded onto the wire guide.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Event or Problem Description
This report being submitted is a follow up report due to an additional comment of ¿device was inspected at arm¿s length in the lab to determine if the crack can be observed.It was not seen during this inspection¿ being added to the lab evaluation.Damage like a crack next to a hole at the one side of the pig tails was found.Updated on dec 16th by (b)(6): when the physician was about to use the product, damage like a crack next to a hole at the one side of the pig tails was found prior to use.Another zebd-7-4 was used to complete the procedure instead.
 
Additional Manufacturer Narrative
This report being submitted is a follow up report due to an additional comment of ¿device was inspected at arm¿s length in the lab to determine if the crack can be observed.It was not seen during this inspection¿ being added to the lab evaluation.
 
Additional Manufacturer Narrative
Component code (annex g): g07001 - part/component/sub-assembly term not applicable 1 x zebd-7-4 of lot number c1642748 was returned to cirl open in its original packaging.A kink was noted at 5th porthole on the tapered end and the 4th porthole on the non-tapered end a black ink mark was noted.A 0.035 wireguide does not pass the kink.The device was inspected at arm¿s length in the lab to determine if the crack can be observed.It was not seen during this inspection.Upon consolation with manufacturing it was agreed that the image shown with the ¿crack¿ is more likely a shallow scratch or cut and has been magnified many times.The device in question would be examined at arm¿s length in the process on site, as such something like this may not be caught on inspection but would fail inspection if noted, however upon inspection in the lab at arms length the "crack" was not observed and therefore would have passed cirl inspection.After consultation with engineering it was also agreed the ¿crack¿ as seen in the image would not affect the functionality of the device.Prior to distribution all zebd-7-4 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.A review of the manufacturing records for zebd-7-4 of lot number c1642748 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1642748 the instructions for use, which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, the user is instructed by the instructions for use: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ as per procedure the mtm is to ¿complete a 100% visual inspection of a unit while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions for all units in a reasonable amount of time.¿ there is no evidence to suggest that the user did not follow the instructions for use.A definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.Given that the damage was noted after opening the package it was not possible to confirm it the item left cook in the damaged state.It was noted that all devices in the work order passed inspection on site and would not have left cook in this condition.Taking this information into account the most likely root cause can be attributed to the damage occurring during the handling of the device in preparation for its use.Complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions.Initial report details: damage like a crack next to a hole at the one side of the pig tails was found.Updated on dec 16th by (b)(6).When the physician was about to use the product, damage like a crack next to a hole at the one side of the pig tails was found prior to use.Another zebd-7-4 was used to complete the procedure instead.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9535525
Report Number3001845648-2019-00781
Device Sequence Number3603434
Product Code FGE
UDI-Device Identifier00827002213937
UDI-Public(01)00827002213937(17)220819(10)C1642748
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/19/2022
Device Model NumberG21393
Device Catalogue NumberZEBD-7-4
Device Lot NumberC1642748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/05/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer12/05/2019
12/05/2019
12/05/2019
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date02/18/2020
07/17/2020
03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1